Open Access

New Iterative Schemes for Asymptotically Quasi-Nonexpansive Mappings

Journal of Inequalities and Applications20102010:934692

https://doi.org/10.1155/2010/934692

Received: 20 December 2009

Accepted: 15 January 2010

Published: 21 January 2010

Abstract

We consider an iterative scheme for approximating the common fixed points of two asymptotically quasi-nonexpansive mappings in the intermediate sense in Banach spaces. The present results improve and extend some recent corresponding results of Lan (2006) and many others.

1. Introduction

Let be a nonempty subset of a real Banach space . Let be a mapping. We use to denote the set of fixed points of . Recall that a mapping is said to be generalized asymptotically quasi-nonexpansive with respect to and if there exists the sequences and with and as such that

(1.1)

for all , and . It is clear that if is nonempty, then the asymptotically nonexpansive mapping, the asymptotically quasi-nonexpansive mapping, and the generalized quasi-nonexpansive mapping are all the generalized asymptotically quasi-nonexpansive mapping.

Recall also that a mapping is said to be asymptotically quasi-nonexpasnive in the intermediate sense provided that is uniformly continuous and

(1.2)

Remark 1.1.

From the above definition, if is nonempty, it is easy to see that the generalized asymptotically quasi-nonexpansive mapping must be the asymptotically quasi-nonexpasnive mapping in the intermediate sense.

It is well known that the concept of asymptotically nonexpansive mapping, which is closely related to the theory of fixed points in Banach spaces, is introduced by Goebel and Kirk [1]. An early fundamental result due to Goebel and Kirk [1] proved that every asymptotically nonexpansive mapping of a nonempty closed bonded and convex subset of a uniformly convex Banach space has a fixed point. Since 1972, the weak and strong convergence problems of iterative sequences (with errors) for nonexpansive mappings, asymptotically nonexpansive mappings in the setting of Hilbert space or Banach space, have been studied by many authors; please see, for example, [129] and the references therein. Recently, Zhou et al. [30] introduced a class of new generalized asymptotically nonexpansive mappings and gave a sufficient and necessary condition for the modified Ishikawa and Mann iterative sequences to converge to fixed points for the class of mappings. Define the Ishikawa iterative process involving the generalized asymptotically nonexpansive mappings in a Banach space as follows.

(1.3)

where and are two real sequences in satisfying some conditions. For details, we can refer to [3133]. Very recently, Lan [3] introduced a new class of iterative procedures as follows:

Let be given mappings. Then, for arbitrary and , the sequence in defined by

(1.4)

is called the generalized modified Ishikawa iterative sequence.

Further, Lan [3] remarked that the above iterative processes include many iterative processes as special cases and he gave a sufficient and necessary condition for the iterative sequence to converge to the common fixed points for two generalized asymptotically quasi-nonexpansive mappings.

It is our purpose in this paper that we will extend the above iterative processes to the more general iterative processes and give a sufficient and necessary condition for two asymptotically quasi-nonexpasnive mapping in the intermediate sense. Our result extends the corresponding results of Lan [3], Zhou et al. [30], and many others.

2. Preliminaries

Let be a nonempty closed convex subset of a real Banach space . Let be given mappings. For given , the sequence in defined iteratively by

(2.1)

is called the more general modified Ishikawa iterative sequence, where and are sequences in , and and are sequences in satisfying some conditions.

If we replace and in all the iteration steps by , then the sequence defined by (2.1) becomes to (1.4) which is studied by Lan [3].

If we replace and in all the iteration steps by and , respectively, then the sequence defined by (2.1) becomes to

(2.2)

If we replace and in all the iteration steps by , then the sequence defined by (2.1) becomes to

(2.3)

If in (2.1), then the sequence defined by

(2.4)

is called the more general modified Mann iterative sequence.

It is clear that the iterative processes (2.1) include many iterative processes as special cases.

In the sequel, we need the following lemmas for the main results in this paper.

Lemma 2.1 (see [32]).

Let , and be sequences of nonnegative real numbers satisfying the inequality
(2.5)

If and , then exists. In particular, if has a subsequence converging to zero, then .

3. Main Results

Theorem 3.1.

Let be a nonempty closed convex subset of a real Banach space . Let be asymptotically quasi-nonexpansive mappings in the intermediate sense such that . Let be two bounded sequences. For any given , let the sequences and be defined by (2.1). Put
(3.1)

Assume that , and .

Then the sequence converges strongly to a common fixed point of and if and only if
(3.2)

where denotes the distance between and the set .

Proof.

The necessity is obvious and so it is omitted.

Now, we prove the sufficiency. For any , from (2.1), we have
(3.3)
(3.4)
Substituting (3.3) into (3.4) and simplifying, we have
(3.5)
where
(3.6)
We note that , , and are bounded; therefore, we have . Then, from (3.5), we have
(3.7)
By Lemma 2.1, we know that exists. Because , then
(3.8)

Next we prove that is a Cauchy sequence in .

It follows from (3.5) that for any ,
(3.9)
So we have
(3.10)
Then, we have
(3.11)
For any given , there exists a positive integer such that for any , and . Thus when . So we have that
(3.12)

This implies that is a Cauchy sequence in . Thus, the completeness of implies that must be convergent. Assume that as .

Now we have to prove that is a common fixed point of and . Indeed, we know that the set is closed. From the continuity of with and , we get
(3.13)

and so . This completes the proof.

We can conclude immediately Theorem in [3], which can be reviewed as a corollary of Theorem 3.1.

Corollary 3.2.

Let be a nonempty closed convex subset of a real Banach space and for , let be a generalized asymptotically quasi-nonexpansive mapping with respect to and such that in , and , where and . Assume that and .

Then the iterative sequence defined by (1.4) converges strongly to a common fixed point of and if and only if
(3.14)

where denotes the distance between and the set .

Proof.

We note that condition implies and . From the boundedness of , and (1.1), we can obtain . It is easy to see that all conditions of Theorem 3.1 are satisfied; it follows from Theorem 3.1; we can conclude our desired result. This completes the proof.

Theorem 3.3.

Let be a nonempty closed convex subset of a real Banach space . Let be asymptotically quasi-nonexpansive mappings in the intermediate sense such that . For any given , let the sequences and be defined by (2.3). Assume that .

Then the sequence converges strongly to a common fixed point of and if and only if
(3.15)

Proof.

The necessity is obvious and so it is omitted.

Now, we prove the sufficiency. For any , it follows from (1.2) that for any given , there exists a positive integer such that for , we have
(3.16)
From (2.3), we have
(3.17)
(3.18)
Substituting (3.17) into (3.18), we have
(3.19)

where . The rest proof follows as those of Theorem 3.1 and therefore is omitted. This completes the proof.

From Theorem 3.1, we can obtain the following results.

Theorem 3.4.

Let be a nonempty closed convex subset of a real Banach space . Let be asymptotically quasi-nonexpansive mappings in the intermediate sense such that . Let be bounded sequence. For any given , let the sequence be defined by (2.4). Put
(3.20)

Assume that and .

Then the sequence converges strongly to a fixed point of if and only if
(3.21)

Remark 3.5.

Constructing iterative algorithms for approximating (common) fixed points of some nonlinear operators has been studied extensively. It is worth mentioning that our iterative scheme (2.1) appears to be a new one, which includes many iterative schemes as special cases. Our results improve and extend the corresponding results of Lan [3], Chang et al. [4], Xu and Noor [7], Zhou et al. [30], and many others.

Declarations

Acknowledgments

The authors are extremely grateful to three anonymous referees for their useful comments and suggestions which improved the manuscript. The second author was supported in part by NSC 98-2622-E-230-006-CC3 and NSC 98-2923-E-110-003-MY3.

Authors’ Affiliations

(1)
Department of Mathematics, Tianjin Polytechnic University
(2)
Department of Information Management, Cheng Shiu University

References

  1. Goebel K, Kirk WA: A fixed point theorem for asymptotically nonexpansive mappings. Proceedings of the American Mathematical Society 1972, 35: 171–174. 10.1090/S0002-9939-1972-0298500-3MathSciNetView ArticleMATHGoogle Scholar
  2. Liu Q: Iterative sequences for asymptotically quasi-nonexpansive mappings. Journal of Mathematical Analysis and Applications 2001, 259(1):1–7. 10.1006/jmaa.2000.6980MathSciNetView ArticleMATHGoogle Scholar
  3. Lan H-Y: Common fixed-point iterative processes with errors for generalized asymptotically quasi-nonexpansive mappings. Computers & Mathematics with Applications 2006, 52(10–11):1403–1412. 10.1016/j.camwa.2006.09.001MathSciNetView ArticleMATHGoogle Scholar
  4. Chang SS, Kim JK, Kang SM: Approximating fixed points of asymptotically quasi-nonexpansive type mappings by the Ishikawa iterative sequences with mixed errors. Dynamic Systems and Applications 2004, 13(2):179–186.MathSciNetMATHGoogle Scholar
  5. Cho YJ, Zhou H, Guo G: Weak and strong convergence theorems for three-step iterations with errors for asymptotically nonexpansive mappings. Computers & Mathematics with Applications 2004, 47(4–5):707–717. 10.1016/S0898-1221(04)90058-2MathSciNetView ArticleMATHGoogle Scholar
  6. Tan K-K, Xu HK: Fixed point iteration processes for asymptotically nonexpansive mappings. Proceedings of the American Mathematical Society 1994, 122(3):733–739. 10.1090/S0002-9939-1994-1203993-5MathSciNetView ArticleMATHGoogle Scholar
  7. Xu B, Noor MA: Fixed-point iterations for asymptotically nonexpansive mappings in Banach spaces. Journal of Mathematical Analysis and Applications 2002, 267(2):444–453. 10.1006/jmaa.2001.7649MathSciNetView ArticleMATHGoogle Scholar
  8. Huang Z: Mann and Ishikawa iterations with errors for asymptotically nonexpansive mappings. Computers & Mathematics with Applications 1999, 37(3):1–7. 10.1016/S0898-1221(99)00040-1MathSciNetView ArticleMATHGoogle Scholar
  9. Ceng L-C, Xu H-K, Yao J-C: The viscosity approximation method for asymptotically nonexpansive mappings in Banach spaces. Nonlinear Analysis: Theory, Methods & Applications 2008, 69(4):1402–1412. 10.1016/j.na.2007.06.040MathSciNetView ArticleMATHGoogle Scholar
  10. Ceng L-C, Petruşel A, Yao J-C: Strong convergence of modified implicit iterative algorithms with perturbed mappings for continuous pseudocontractive mappings. Applied Mathematics and Computation 2009, 209(2):162–176. 10.1016/j.amc.2008.10.062MathSciNetView ArticleMATHGoogle Scholar
  11. Yao Y, Liou Y-C, Yao J-C: Convergence theorem for equilibrium problems and fixed point problems of infinite family of nonexpansive mappings. Fixed Point Theory and Applications 2007, 2007:-12.MATHMathSciNetGoogle Scholar
  12. Honda T, Takahashi W, Yao JC: Nonexpansive retractions onto closed convex cones in Banach spaces. to appear in Taiwanese Journal of MathematicsGoogle Scholar
  13. Liou Y-C, Yao Y, Chen R: Iteration scheme with perturbed mapping for common fixed points of a finite family of nonexpansive mappings. Fixed Point Theory and Applications 2007, 2007:-10.MathSciNetView ArticleMATHGoogle Scholar
  14. Ceng LC, Petrusel A, Yao JC: Iterative approximation of fixed points for asymptotically strict pseudocontractive type mappings in the intermediate sense. to appear in Taiwanese Journal of MathematicsGoogle Scholar
  15. Wu X, Yao J-C, Zeng L-C: Uniform normal structure and strong convergence theorems for asymptotically pseudocontractive mappings. Journal of Nonlinear and Convex Analysis 2005, 6(3):453–463.MathSciNetMATHGoogle Scholar
  16. Ceng LC, Wong NC, Yao JC: Implicit predictor-corrector iteration process for finitely many asymptotically (quasi-)nonexpansive mappings. Journal of Inequalities and Applications 2006, 2006:-11.MathSciNetMATHGoogle Scholar
  17. Yao J-C, Zeng L-C: Strong convergence of averaged approximants for asymptotically pseudocontractive mappings in Banach spaces. Journal of Nonlinear and Convex Analysis 2007, 8(3):451–462.MathSciNetMATHGoogle Scholar
  18. Yao Y, Liou YC, Marino G: Strong convergence of two iterative algorithms for nonexpansive mappings in Hilbert spaces. Fixed Point Theory and Applications 2009, 2009:-7.MathSciNetMATHGoogle Scholar
  19. Ceng L-C, Al-Homidan S, Ansari QH, Yao J-C: An iterative scheme for equilibrium problems and fixed point problems of strict pseudo-contraction mappings. Journal of Computational and Applied Mathematics 2009, 223(2):967–974. 10.1016/j.cam.2008.03.032MathSciNetView ArticleMATHGoogle Scholar
  20. Sahu DR, Xu H-K, Yao J-C: Asymptotically strict pseudocontractive mappings in the intermediate sense. Nonlinear Analysis: Theory, Methods & Applications 2009, 70(10):3502–3511. 10.1016/j.na.2008.07.007MathSciNetView ArticleMATHGoogle Scholar
  21. Peng J-W, Yao J-C: Some new iterative algorithms for generalized mixed equilibrium problems with strict pseudo-contractions and monotone mappings. Taiwanese Journal of Mathematics 2009, 13(5):1537–1582.MathSciNetMATHGoogle Scholar
  22. Liou Y-C, Yao Y: Iterative algorithms for nonexpansive mappings. Fixed Point Theory and Applications 2008, 2008:-10.View ArticleMATHMathSciNetGoogle Scholar
  23. Ceng LC, Shyu DS, Yao JC: Relaxed composite implicit iteration process for common fixed points of a finite family of strictly pseudocontractive mappings. Fixed Point Theory and Applications 2009, 2009:-16.MathSciNetView ArticleMATHGoogle Scholar
  24. Ceng LC, Petrusel A, Yao JC: A hybrid method for Lipschitz continuous monotone mappings and asymptotically strict pseudocontractive mappings in the intermediate sense. Journal of Nonlinear and Convex Analysis 2010., 11(1):Google Scholar
  25. Yao Y, Chen R, Zhou H: Strong convergence to common fixed points of nonexpansive mappings without commutativity assumption. Fixed Point Theory and Applications 2006, 2006:-8.MathSciNetView ArticleMATHGoogle Scholar
  26. Ceng LC, Sahu DR, Yao JC: Implicit iterative algorithms for asymptotically nonexpansive mappings in the intermediate sense and Lipschitz continuous monotone mappings. Journal of Computational and Applied Mathematics 2010, 233(11):2902–2915. 10.1016/j.cam.2009.11.035MathSciNetView ArticleMATHGoogle Scholar
  27. Liou Y-C, Yao Y, Kimura K: Strong convergence to common fixed points of a finite family of nonexpansive mappings. Journal of Inequalities and Applications 2007, 2007:-10.MathSciNetView ArticleMATHGoogle Scholar
  28. Ceng LC, Ansari QH, Yao JC: Strong and weak convergence theorems for asymptotically strict pseudocontractive mappings in intermediate sense. to appear in Journal of Nonlinear and Convex AnalysisGoogle Scholar
  29. Takahashi W, Yao JC: Weak and strong convergence theorems for positively homogenuous nonexpansive mappings in Banach spaces. to appear in Taiwanese Journal of MathematicsGoogle Scholar
  30. Zhou H, Cho YJ, Grabiec M: Iterative processes for generalized asymptotically nonexpansive mappings in Banach spaces. PanAmerican Mathematical Journal 2003, 13(4):99–107.MathSciNetMATHGoogle Scholar
  31. Lin Y-C, Wong N-C, Yao J-C: Strong convergence theorems of Ishikawa iteration process with errors for fixed points of Lipschitz continuous mappings in Banach spaces. Taiwanese Journal of Mathematics 2006, 10(2):543–552.MathSciNetMATHGoogle Scholar
  32. Zeng L-C, Wong N-C, Yao J-C: Strong convergence theorems for strictly pseudocontractive mappings of Browder-Petryshyn type. Taiwanese Journal of Mathematics 2006, 10(4):837–849.MathSciNetMATHGoogle Scholar
  33. Lin Y-C: Three-step iterative convergence theorems with errors in Banach spaces. Taiwanese Journal of Mathematics 2006, 10(1):75–86.MathSciNetMATHGoogle Scholar

Copyright

© Y. Yao and Y.-C. Liou. 2010

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.